Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2008, 2:45 AM CDT for Emmons County, Sioux County, North Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 2:45 AM CDT (07:45 UTC)
- Expired
- Jun 11, 2008, 3:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Emmons County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:34 AM CDT | TSTM WND GST 60 | Strasburg, ND | WIND GUST TO 60 MPH ALONG WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 110745
SVRBIS
NDC029-085-110845-
/O.NEW.KBIS.SV.W.0035.080611T0745Z-080611T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 345 AM CDT
* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CANNON
BALL TO 8 MILES SOUTH OF FORT YATES...OR ALONG A LINE EXTENDING
FROM 32 MILES SOUTH OF BISMARCK TO 58 MILES SOUTH OF BISMARCK...AND
MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CANNON BALL BY 250 AM CDT...
WESTFIELD...TEMVIK...LINTON AND HAZELTON BY 315 AM CDT...
HULL...TEMVIK...STRASBURG AND LINTON BY 320 AM CDT...
HAGUE BY 330 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4639 10079 4641 10074 4638 10072 4641 10069
4641 10065 4644 10057 4658 10057 4663 10001
4595 9991 4593 10019 4593 10066
TIME...MOT...LOC 0745Z 239DEG 31KT 4636 10063 4599 10056
$$
HAMILTON2 follow-up statements
000
WWUS53 KBIS 110808
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
307 AM CDT WED JUN 11 2008
NDC085-110817-
/O.CAN.KBIS.SV.W.0035.000000T0000Z-080611T0845Z/
SIOUX ND-
307 AM CDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SIOUX COUNTY IS
CANCELLED...
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS
STILL LIKELY OVERNIGHT TONIGHT. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
LAT...LON 4595 10050 4602 10057 4616 10062 4624 10056
4625 10057 4637 10056 4642 10059 4644 10057
4658 10057 4663 10001 4595 9991 4593 10019
TIME...MOT...LOC 0807Z 239DEG 31KT 4645 10042 4608 10035
$$
NDC029-110845-
/O.CON.KBIS.SV.W.0035.000000T0000Z-080611T0845Z/
EMMONS ND-
307 AM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR EMMONS COUNTY...
AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF HAZELTON TO 9 MILES WEST OF WESTFIELD...OR ALONG A
LINE EXTENDING FROM 30 MILES SOUTHEAST OF BISMARCK TO 55 MILES SOUTH
OF BISMARCK...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFIELD BY 315 AM CDT...
HULL...TEMVIK...LINTON AND HAZELTON BY 320 AM CDT...
STRASBURG BY 325 AM CDT...
HAGUE BY 330 AM CDT...
BRADDOCK BY 335 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4595 10050 4602 10057 4616 10062 4624 10056
4625 10057 4637 10056 4642 10059 4644 10057
4658 10057 4663 10001 4595 9991 4593 10019
TIME...MOT...LOC 0807Z 239DEG 31KT 4645 10042 4608 10035
$$
HAMILTON000
WWUS53 KBIS 110850
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT WED JUN 11 2008
NDC029-110859-
/O.EXP.KBIS.SV.W.0035.000000T0000Z-080611T0845Z/
EMMONS ND-
349 AM CDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EMMONS COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT. A THUNDERSTORM WARNING HAS BEEN ISSUED FOR
LOGAN AND LAMORE COUNTIES TO THE EAST. VERY HEAVY RAIN IS STILL
POSSIBLE OVER EASTERN EMMONS COUNTY THROUGH 415 AM CDT.
LAT...LON 4595 10050 4602 10057 4616 10062 4624 10056
4625 10057 4637 10056 4642 10059 4644 10057
4658 10057 4663 10001 4595 9991 4593 10019
TIME...MOT...LOC 0808Z 239DEG 31KT 4645 10041 4608 10034
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:41 PM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 3:41 PM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT TUE JUN 10 2008 .SHORT TERM...TUESDAY THROUGH FRIDAY NIGHT... A STRONG MIDDLE LEVEL LOW OVER NORTHERN IDAHO IS INDUCING INTENSE LEE CYCLOGENESIS ACROSS THE NORTHERN HIGH PLAINS AS RESULTANT NORTHERN PLAINS LOW-LEVEL MOISTURE ADVECTION HELPS SET THE STAGE FOR WIDESPREAD MODERATE TO HEAVY RAINFALL ACROSS WESTERN AND CENTRAL NORTH DAKOTA BEGINNING THIS EVENING. THE GREATEST DYNAMIC FORCING APPEARS TO BE ASSOCIATED WITH UPPER LEVEL JET COUPLING AND STRONG RESULTANT SECONDARY CIRCULATIONS OVER CENTRAL MONTANA...ACCORDING TO TUESDAY UPPER AIR OBSERVATIONS AND SATELLITE IMAGERY. THERE ARE SOME QUESTIONS REGARDING AMOUNTS AND LOCATION OF PRECIPITATION. AT PRESENT...IT APPEARS THAT THE BEST CHANCE FOR HEAVY RAINFALL WILL BE NORTH OF THE WARM FRONT AS SLANTWISE ASCENT RELEASES CONVECTIVE INSTABILITY ACROSS SOUTHERN NORTH DAKOTA AFTER 100 AM CDT WEDNESDAY. A SECONDARY MAXIMUM OF HEAVY RAINFALL IS POSSIBLE ALONG THE SLOW-MOVING OCCLUDED FRONT MOVING THROUGH WESTERN NORTH DAKOTA ON WEDNESDAY. THEREAFTER...STRONG DYNAMIC FORCING ALOFT AND COOL MIDDLE LEVEL TEMPERATURES SHOULD BE ABLE TO OVERCOME DRY LOW LEVELS TO KEEP A REASONABLE CHANCE FOR PRECIPITATION IN THE FORECAST THROUGH FRIDAY EVENING. WITH ALL THE CLOUD COVER...PRECIPITATION...AND DYNAMIC COOLING FORECAST...TEMPERATURES SHOULD REMAIN BELOW AVERAGE FOR THE ENTIRE SHORT RANGE PERIOD. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT THE UPPER LEVEL FLOW WILL TURN NEARLY ZONAL SATURDAY BOUNDED BY TWO UPPER LEVEL LOWS...ON IN ONTARIO AND THE OTHER OFF THE WEST COAST WEST OF WASHINGTON. THIS WILL ALLOW SHORT WAVES TO MOVE THROUGH THE AREA AND THERE WILL BE A CHANCE OF PRECIP OFF AND ON THROUGH SUNDAY. BY MONDAY THE UPPER LEVEL LOW OFF THE WASHINGTON COAST WILL HAVE DROPPED SOUTH ENOUGH TO BEGIN FORMING A RIDGE OF THE CENTRAL PLAINS BRINGING WARMER DRIER WEATHER TO THE REGION MONDAY AND TUESDAY. && .AVIATION...AS THE SURFACE LOW AND TROUGH CONTINUE TO DEVELOP IN EASTERN MONTANA AND WYOMING MOIST AIR OVERRUNNING THE SYSTEM HAS BEEN DETECTED BY AREA RADARS. LITTLE PRECIPITATION IS REACHING THE GROUND...BUT AS THE SYSTEM CONTINUES TO DEVELOP AND THEN BEGINS TO MOVE SLOWLY INTO THE PLAINS...CONDITIONS WILL WORSEN...CEILINGS AND VISIBILITIES WILL LOWER IN RAIN AND FOG. MVFR AND IFR CONDONES WILL DEVELOP AND SPREAD ACROSS THE STATE BY LATE WEDNESDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SCHECK/TSW
Hazardous weather outlook, Jun 10, 4:37 AM CDT, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT TUE JUN 10 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 437 AM CDT TUE JUN 10 2008 /337 AM MDT TUE JUN 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A POTENT LATE SPRING STORM WILL BRING SCATTERED SHOWERS AND SCATTERED THUNDERSTORMS TO WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...THEN WILL SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT THROUGH WEDNESDAY. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 0.50 INCHES TO 1.5 INCHES...WITH HIGHER AMOUNTS POSSIBLE IN SOME AREAS. ALTHOUGH MOST OF THE SEVERE THUNDERSTORMS SHOULD REMAIN TO OUR SOUTH ACROSS SOUTH DAKOTA...EXPECT LOCALLY HEAVY RAINFALL TO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN. SHOWERS WILL TAPER OFF WEDNESDAY EVENING/NIGHT. HOWEVER...AN UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE ACROSS NORTH DAKOTA THURSDAY AND THEN EAST OF THE STATE BY FRIDAY. THIS WILL KEEP THE WEATHER UNSETTLED WITH A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS BOTH DAYS. SOMEWHAT DRIER AND WARMER WEATHER WILL DEVELOP OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER WITH THE CLOSE PROXIMITY OF SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL...IF ANY FLOODING OR SEVERE WEATHER IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT. KS
In the hours before
Local storm report, Jun 11, 2:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM HAIL SELFRIDGE 46.04N 100.92W
06/11/2008 M1.00 INCH SIOUX ND TRAINED SPOTTER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 48 min |
| Jun 11, 1:07 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 53 min |
| Jun 11, 1:53 AM CDT | Areal Flood Advisory | BIS | Dickey, Emmons, McIntosh, Sioux | 9 hr |
| Jun 11, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 66 min |
| Jun 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 26 min |
| Jun 11, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 59 min |
| Jun 11, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 62 min |
| Jun 11, 11:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 37 min |
| Jun 11, 11:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 56 min |
| Jun 11, 11:36 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 39 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 30 min |
| Jun 11, 12:09 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 56 min |
| Jun 11, 12:28 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 38 min |
| Jun 11, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 54 min |
| Jun 11, 12:44 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 33 min |
| Jun 11, 1:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 24 min |
| Jun 11, 1:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Jun 11, 1:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 35 min |
| Jun 11, 2:14 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 61 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 63 min |
| Jun 11, 3:09 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.